Alert archive / Illinois / Flash Flood Warnings in 2015

Flash Flood Warning 66, NWS Lincoln, IL

September 1, 2015Clark County, Edgar County, Illinois

NWS Lincoln, IL issued this flash flood warning at Sep 1, 2015, 8:40 AM CDT for Clark County, Edgar County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2015, 8:40 AM CDT (13:40 UTC)
Expired
Sep 1, 2015, 11:45 AM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Clark County, IL, Edgar County, IL

The radar

The Indianapolis radar (KIND), 132 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1380 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WGUS53 KILX 011340
FFWILX
ILC023-045-011645-
/O.NEW.KILX.FF.W.0066.150901T1340Z-150901T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
840 AM CDT TUE SEP 1 2015

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHWESTERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 1145 AM CDT
    
* AT 837 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO 3 
  INCHES HAVE BEEN ESTIMATED BY RADAR IN NORTHWEST CLARK AND 
  SOUTHWEST EDGAR COUNTIES...BETWEEN MARTINSVILLE AND KANSAS. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PARIS...MARSHALL...KANSAS...REDMON...CLARKSVILLE...ISABEL...BELL
  RIDGE AND BORTON.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3942 8768 3939 8795 3966 8797 3965 8770

$$
GEELHART
1 follow-up statement
141 
WGUS73 KILX 011646
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1146 AM CDT TUE SEP 1 2015

ILC023-045-011655-
/O.EXP.KILX.FF.W.0066.000000T0000Z-150901T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK-EDGAR-
1146 AM CDT TUE SEP 1 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN CLARK AND SOUTHWESTERN
EDGAR COUNTIES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT IN THESE AREAS.

A FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL AND SOUTHWEST 
CLARK COUNTY UNTIL 145 PM. 

LAT...LON 3942 8768 3939 8795 3966 8797 3965 8770

$$
GEELHART

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 6:57 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Sep 1, 6:57 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
657 AM CDT TUE SEP 1 2015

.SHORT TERM...(TODAY)
ISSUED AT 315 AM CDT TUE SEP 1 2015

LATEST UPPER AIR ANALYSIS CONTINUES TO SHOW A LARGE RIDGE OF HIGH
PRESSURE EXTENDING FROM THE SOUTHERN PLAINS TO THE EASTERN GREAT
LAKES...HOWEVER A WEAKNESS IN THE RIDGE IS NOTED FROM INDIANA
SOUTHWESTWARD TO THE OZARKS.  07Z/2AM WATER VAPOR IMAGERY SHOWS A
VIGOROUS WAVE OVER NORTH-CENTRAL INDIANA...WHICH WILL LIKELY TRIGGER
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS EAST-CENTRAL ILLINOIS
TODAY.  MODELS DISAGREE ABOUT THE AREAL COVERAGE OF PRECIP...WITH
THE NAM KEEPING MOST OF IT ACROSS INDIANA.  MEANWHILE...HIGHER-RES
MODELS SUCH AS THE RAPID REFRESH AND HRRR ARE QUITE AGGRESSIVE IN
DEVELOPING CONVECTION ACROSS THE E/SE KILX CWA OVER THE NEXT COUPLE
OF HOURS THEN LINGERING IT THROUGH EARLY AFTERNOON.  GIVEN CURRENT
RADAR/SATELLITE TRENDS...THINK THIS MAY BE A BIT OVERDONE...HOWEVER
PRONOUNCED FEATURE ON WATER VAPOR IMAGERY DEFINITELY SUPPORTS POPS.
HAVE THEREFORE INCLUDED 20-30 POPS EAST OF I-55 TODAY AS THE WAVE
INTERACTS WITH A VERY WARM/HUMID AIRMASS.  AFTERNOON HIGH
TEMPERATURES WILL BE COOLEST ACROSS THE EAST WHERE CLOUDS AND
SCATTERED THUNDERSTORMS WILL KEEP READINGS IN THE MIDDLE 80S.
FURTHER WEST ACROSS THE REMAINDER OF THE AREA...HIGHS WILL REACH THE
UPPER 80S TO AROUND 90 DEGREES.

.LONG TERM...(TONIGHT THROUGH MONDAY)
ISSUED AT 315 AM CDT TUE SEP 1 2015

INDIANA SHORT-WAVE WILL LIFT TO THE NORTHEAST ON WEDNESDAY...TAKING
ANY UPPER SUPPORT FOR CONVECTION INTO THE GREAT LAKES.  AS A
RESULT...AM EXPECTING A HOT AND DRY DAY ACROSS THE BOARD WITH HIGH
TEMPERATURES CLIMBING INTO THE LOWER 90S.  NEXT POTENTIAL FLY-IN-THE-
OINTMENT WILL BE A SECOND SHORT-WAVE TROUGH CURRENTLY EVIDENT ON
WATER VAPOR IMAGERY OVER WYOMING/COLORADO.  THIS FEATURE WILL TRACK
INTO THE UPPER MIDWEST ON WEDNESDAY...THEN DROP E/SE INTO THE
EASTERN GREAT LAKES BY THURSDAY.  00Z SEP 1 NAM TAKES THE WAVE MUCH
FURTHER SOUTH AND GENERATES CONVECTION ACROSS NORTH-CENTRAL ILLINOIS
ON THURSDAY...HOWEVER THE NAM IS THE ODD MODEL OUT AS BOTH THE GFS
AND ECMWF KEEP IT FURTHER NORTH.  WILL KEEP AN EYE ON THE TRACK OF
THE WAVE OVER THE NEXT 24-36 HOURS...BUT WILL FOLLOW THE GFS/ECMWF
CONSENSUS AND KEEP THURSDAY DRY FOR NOW.

THE PREVAILING UPPER RIDGE WILL CONTINUE TO BE THE DOMINANT WEATHER
FEATURE THROUGH THE WEEKEND...ENSURING A CONTINUATION OF VERY WARM
CONDITIONS WITH HIGHS IN THE LOWER 90S FRIDAY THROUGH SUNDAY.  MAIN
QUESTION FOR EARLY NEXT WEEK WILL BE HOW QUICKLY THE RIDGE WILL
BREAK DOWN AS AN UPPER LOW APPROACHES FROM THE WEST.  AS
EXPECTED...MODEL TRENDS HAVE BEEN SLOWER WITH THIS PROCESS...WITH
EVEN THE FASTER GFS SLOWING ITS SOLUTION TO LOOK MORE LIKE THE
ECMWF/GEM. THERE ARE EVEN SOME INDICATIONS THAT THE WESTERN UPPER
LOW WILL LIFT INTO SOUTHERN CANADA WHILE ITS ASSOCIATED COLD FRONT
DISSIPATES BEFORE PASSING THROUGH CENTRAL ILLINOIS.  GFS CONTINUES
TO BE MORE AGGRESSIVE WITH FROPA LATE MONDAY INTO TUESDAY...HOWEVER
ECMWF SUGGESTS FRONT MAY ESSENTIALLY WASH OUT OVER CENTRAL ILLINOIS
TUESDAY.  GIVEN BETTER MODEL CONSENSUS ON TIMING...HAVE REMOVED POPS
FROM SUNDAY AND SUNDAY NIGHT AND HAVE FOCUSED HIGHEST RAIN CHANCES
LATE MONDAY INTO TUESDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 652 AM CDT TUE SEP 1 2015

ASIDE FROM SOME EARLY MORNING FOG, AND LATE NIGHT FOG ONCE AGAIN
WEDNESDAY MORNING, PREDOMINANTLY VFR CONDTIONS ARE EXPECTED ACROSS
THE CENTRAL ILLINOIS TERMINALS THROUGH THE 12Z TAF VALID TIME.
CIGS ARE MOST LIKELY TODAY AT KCMI AND POSSIBLY KDEC/KBMI WITH AN
UPPER LEVEL DISTURBANCE IN THE VICINITY. THIS DISTURBANCE WILL
ALSO PRODUCE A FEW THUNDERSTORMS AT KCMI FOR THE NEXT FEW HOURS
AND POSSIBLY INTO THE AFTERNOON.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BARNES
LONG TERM...BARNES
AVIATION...BAK
Hazardous weather outlook, Sep 1, 5:57 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
557 AM CDT TUE SEP 1 2015

ILZ027>031-036-037-040>042-047>051-021100-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-PEORIA-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
557 AM CDT TUE SEP 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-043>046-052>057-061>063-066>068-071>073-021100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MCLEAN-MOULTRIE-
PIATT-RICHLAND-SHELBY-VERMILION-
557 AM CDT TUE SEP 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. SEVERE
STORMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BAK

In the hours before

Local storm report, Sep 1, 7:45 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
745 AM CDT TUE SEP 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       CASEY                   39.30N 87.99W
09/01/2015  M3.62 INCH       CLARK              IL   CO-OP OBSERVER

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:43 AM CDTFlash Flood WarningILXClark, Crawford, Cumberland, Jasper3 hr
Sep 1, 8:33 AM CDTAreal Flood AdvisoryILXChampaign, Douglas, Edgar, Vermilion3 hr
Sep 1, 9:34 AM CDTFlash Flood WarningILXVermilion3 hr
Sep 1, 10:43 AM CDTAreal Flood WarningILXClark, Crawford, Cumberland, Jasper3 hr

Nearby

Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.